Missouri, 2009

Flash Flooding and Damaging Winds in Missouri, June 15 to 16, 2009

June 15 to 16, 2009 · NWS EAX · 26 events in 10 counties and zones

A cold front and upper level storm system, combined to bring severe thunderstorms and heavy rains to the area, in the evening hours of June 15, 2009, through the early morning hours of June 16, 2009. Large hail, damaging winds, and heavy rains with flash flooding, were observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A cold front and upper level storm system, combined to bring severe thunderstorms and heavy rains to the area, in the evening hours of June 15, 2009, through the early morning hours of June 16, 2009. Large hail, damaging winds, and heavy rains with flash flooding, were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 10:31 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 14, 10:31 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT SUN JUN 14 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

INCREDIBLY CHALLENGING FCST ONCE AGAIN TODAY...AS A RATHER TURBULENT
PATTERN CONTINUES TO BE POORLY RESOLVED IN MODEL GUIDANCE. WV
IMAGERY THIS AFTN NEARLY A CARBON COPY OF YESTERDAY...WITH SEVERAL PV
ANOMALIES PRESENT. THIS AFTN HAS ACTUALLY HELD TO BE A VERY NICE DAY
AS SMALL SCALE RIDING ALOFT HAD KEPT THE AREA VOID OF PRECIP. AT THE
SFC...WHILE MULTIPLE CONVECTIVE SYSTEM HAVE LEFT MAP
MUDDLED...BECOMING MORE EVIDENT THAT THE TROUBLESOME STATIONARY
BOUNDARY IS NOW TRYING TO FOCUS SLIGHTLY FURTHER NORTH THAN YESTERDAY
AFTN DUE TO DIFFERENTIAL HEATING BY LOW-LVL CLOUDS...LIKELY ALONG
KS/OK BORDER SE INTO NWRN ARKANSAS.

MAIN FCST CHANGES WERE TO TRY TO FINE TUNE POPS/TEMPS OVERNIGHT AND
ON MONDAY.  IF THE ANSWER WAS WRITTEN ON THE WALLS FOR THIS FCST...IT
MUST BE IN INVISIBLE INK AS MODELS CONTINUE TO HAVE LARGE SCALE
DIFFICULTIES RESOLVING BOTH PV ANOMALIES...LOW-LVL MOISTURE...AND
WITH THE UNCERTAINTY IN SFC FEATURES LOCATION OF HIGHEST QPF.  THIS
BEING SAID...LAST NIGHTS PV ANOMALY HAS SUPPRESSED BROAD MID-LVL
RIDGING TODAY WHICH SHOULD ALLOW FUTURE DISTURBANCES TO TRAVEL
FURTHER E AND S THAN NE AS HAPPENED LAST NIGHT.  FIRST
DISTURBANCE LIFTING OUT OF THE FOUR CORNERS REGION IS ALREADY PRODUCING
CONVECTION AND WILL PRODUCE ADDITIONAL CONVECTION OVER WESTERN KS/OK
LATE THIS AFTN AND EVE. SECOND DISTURBANCE JUST OFF THE BAJA COASTLINE
WILL BE THE SYSTEM WE WILL NEED TO WATCH AS IT WILL HAVE A HIGHER
PROB OF PRODUCING ADDITIONAL MCS ACTIVITY FURTHER S AND IS BETTER
TIMED WITH AN INCREASING LLJ AFTER MIDNIGHT.

12Z ECMWF CONTINUES TO HAVE THE BEST HANDLE ON THIS SETUP WITH THE
LIKELIHOOD OF SEVERAL CLUSTERS OF MCS DEVELOPING LATE THIS EVE.
THESE SYSTEMS SHOULD PROGRESS ALONG 850 MB THETA-E AXIS TO OUR SOUTH
AND ALONG STALLED FRONT ALSO TO OUR SOUTH.  CURRENTLY FEEL HIGHEST
QPF WILL FALL ALONG SOUTHERN KS...NORTHERN OK AND INTO SOUTHERN MO
PERHAPS WITH A SECOND AREA FURTHER NW INTO NE. SHOULD ANY AREA BE
SUSCEPTIBLE TO HEAVY RAIN IT WOULD BE AREAS FROM KANSAS CITY
SOUTHWARD.  HOWEVER GIVEN THE LIKELIHOOD OF SEVERAL CLUSTERS...NO
ONE DEFINED AREA OTHER THAN ALONG THE BOUNDARY HAS A HIGHER
PROBABILITY THAN ANYWHERE ELSE.  IN ADDITION TO MCS...BROAD
ISENTROPIC LIFT SHOULD BE STRONG ENOUGH TO PRODUCE SEVERAL WAA WINGS
OF PRECIP TOWARDS DAYBREAK IN THE WESTERN CWA AHEAD OF THIS MCS
ACTIVITY.

AS MENTIONED THIS MORNING...ADDITIONAL CONCERNS FOR RENEWED AFTN
CONVECTION CONTINUE AS SFC FRONT SHOULD TRY TO ARCH NORTHWARD INTO
THE CWA ON MON.  EXPECTING SKIES TO CLEAR MUCH LIKE THIS AFTN WITH
PARTLY SUNNY SKIES POSSIBLE EARLY AFTN. TEMPS WILL BE VERY
DIFFICULT...FOR NOW FEEL MOST CLOUD COVER WILL BE IN NORTHERN MO
KEEPING MID-UPR 70S IN THOSE AREAS.  FURTHER SOUTH...SHOULD SKIES
SCATTER LOW TO EVEN MID 80S MAY BE POSSIBLE.  WITH THESE WARM
TEMPS...MUCAPE PLOTS BEGIN TO EXCEED 2000 J/KG WITH ONLY A WEAK
EML.  ABSENT OF A WAVE ALOFT...WILL NEED TO WATCH OUTFLOW BOUNDARIES
ESPECIALLY IN AREAS SOUTH OF INTERSTATE 70. STILL VERY UNCERTAIN TO
SAY THE LEAST.

WITH THE FRONT FURTHER NORTH ON MONDAY...MCS DEVELOPMENT REGION WILL
BE MUCH CLOSER THAN TODAY.  SHOULD AFTN CONVECTION DEVELOP IT WOULD
MOST LIKELY FORM INTO AN MCS...WITH ADDITIONAL ACTIVITY LIKELY
THROUGH THE NIGHT AS LLJ BECOMES MORE OF A PLAYER.

DUE TO CONTINUED UNCERTAINTIES AND THE LACK OF HEAVY RAIN LAST
NIGHT...WILL HOLD OFF ON A FFA FOR TONIGHT.  LOCALLY HEAVY RAIN WILL
STILL BE POSSIBLE AND EVEN LIKELY...HOWEVER PINPOINTING A CERTAIN
AREA REMAINS FAR TO DIFFICULT.  RIGHT NOW...WORRIED ABOUT MONDAY EVE
AND NIGHT GIVEN A FURTHER NORTH FRONT AND BUILDING INSTABILITY. WILL
CONTINUE TO HIGHLIGHT IN AN ESF.

FINAL SYSTEM SHOULD EXIT ON TUESDAY MORNING...HOWEVER CAP REMAINS
FAIRLY WEEK AND COULD NOT RULE OUT REDEVELOPMENT IN THE AFTERNOON.

DUX

MEDIUM RANGE (WED-SAT)...

MADE A FEW ADJUSTMENTS TO THE MEDIUM RANGE FORECAST. EC/GFS ARE IN
GENERAL AGREEMENT WITH OVERALL PATTERN. RIDGE BUILDS IN WEDNESDAY
INTO THURSDAY. EXPECT AFTERNOON HIGHS ON WEDNESDAY TO BE MAINLY IN
THE UPPER 80S WITH LOW 90S POSSIBLE IN EAST CENTRAL KANSAS AND WEST
CENTRAL MISSOURI. AS THE RIDGE CONTINUES TO BUILD FOR
THURSDAY...HIGHS SHOULD BE A FEW DEGREES WARMER.

INTRODUCED CHANCE POPS TO THE FORECAST AREA THURSDAY NIGHT INTO
FRIDAY. EC/GFS BOTH PROG A DECENT STRENGTH WAVE TO BREAK DOWN THE
RIDGE AND MOVE ACROSS THE REGION AT THAT TIME. IN ADDITION TO THE
PRECIP...THIS SYSTEM SHOULD ALSO KNOCK AT LEAST A FEW DEGREES OFF
MAX TEMPS. FOR NOW JUST TRENDED DOWN A FEW DEGREES FOR TEMPS ON
FRIDAY. LATER SHIFTS MAY NEED TO ADJUST FURTHER. KEPT REMAINDER OF
MEDIUM RANGE DRY. EXPECT MAX TEMPS TO CONTINUE TO BE AT LEAST A FEW
DEGREES ABOVE NORMAL THROUGH THE WEEKEND...AS THE RIDGE ONCE AGAIN
BUILDS BACK IN.

33

&&

.AVIATION...

FOR THE 06Z TAFS...BIGGEST CONCERN FOR THIS TERMINAL FCST IS THE
POTENTIAL FOR CONVECTION LATE TONIGHT INTO MON MORNING. SFC
MOISTURE/INSTABILITY AXIS IS WELL SOUTH OF THE TAF SITES...FM SWRN KS
INTO NRN OK/ARK. MODELS ARE LITTLE HELP FOR THE UPCOMING CONVECTIVE
SCENARIO...THEREFORE WILL RELY ON PATTERN RECOGNITION. A WEAK
SHORTWAVE WAS TRIGGERING SHALLOW CONVECTION JUST NORTH OF STJ. SCT
THUNDERSTORMS MAY IMPACT KSTJ AS SOON AS 05Z...BUT ACTIVITY WILL
GENERALLY BE CONFINED TO THE NORTH OF STJ. OTHERWISE...A SHORTWAVE
TROUGH IN THE SRN ROCKIES WILL SHIFT ENE TONIGHT WITH CONVECTION
ALREADY DEVELOPING IN WRN/CNTRL. THIS CONVECTION WILL MOVE RAPIDLY
EAST TONIGHT AND MERGE WITH ELEVATED CONVECTION WHICH WILL DEVELOP
ALONG AND SOUTH OF INTERSTATE 70 JUST BEFORE DAYBREAK. CONVECTIVE
DEVELOPMENT SOUTH OF I-70 IS THE RESULT OF MODERATE ISENTROPIC LIFT.
THE STRONGEST THUNDERSTORMS ARE EXPECTED TO BE SOUTH OF THE
TERMINALS...ALONG THE BETTER ELEVATED INSTABILITY AXIS ABOUT 100-150
MILES TO THE SOUTH OF KMKC. REGARDLESS...ENOUGH INSTABILITY WILL BE
AVAILABLE FOR A EXTENDED PERIOD OF CONVECTION DURING THE EARLY
MORNING HOURS. HOW LONG THE CONVECTION LASTS IS A TOUGH QUESTION TO
ANSWER...BUT WILL PLAY CLIMATOLOGICAL FAVORED SCENARIO. WILL HOLD
CONVECTION FOR 4 HOURS...DIMINISHING TO STRATIFORM RAIN LATER IN THE
MORNING. GIVEN THE RAIN INTO THE COLD AIR MASS...IFR STRATUS MAY
DEVELOP...SIMILAR TO WHICH HAS HAPPENED SEVERAL TIMES THE PAST WEEK.
MODELS ALSO SUGGEST THE IFR CIGS BUT THE LATEST NAM IS HOLDING THE
CIGS TOO LONG GIVEN IT IS MID JUNE. CONFIDENCE IS NOT HIGH IN THE
STRATUS DEVELOPMENT AS SUBSIDENCE BEHIND A CONVECTIVE SYSTEM IS
SOMETIMES TOO STRONG FOR STRATUS DEVELOPMENT.

ONCE THE CONVECTIVE SYSTEM MOVES EAST...STRONG SOLAR
INSOLATION SHOULD RISE CIGS IN THE AFTN.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 14, 11:54 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT SUN JUN 14 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1254 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD REDEVELOP WITH THE
HEATING OF THE DAY LATE THIS AFTERNOON INTO EARLY THIS EVENING MAINLY
ACROSS EXTREME WESTERN MISSOURI AND EASTERN KANSAS. THE THREAT FOR
ORGANIZED SEVERE WEATHER IS LOW.

A MORE ORGANIZED COMPLEX OF STRONGER THUNDERSTORMS IS EXPECTED TO
DEVELOP ACROSS WESTERN AND CENTRAL KANSAS TONIGHT ALONG A STALLED
FRONT. THESE THUNDERSTORMS WOULD MOVE EASTWARD INTO THE OUTLOOK AREA
BY DAYBREAK MONDAY. BY THE TIME THIS THUNDERSTORM COMPLEX REACHES
EASTERN KANSAS...THE THREAT FOR SEVERE WEATHER APPEARS LOW...THOUGH A
FEW LARGE HAIL STONES AND/OR DAMAGING WIND GUSTS CANNOT BE RULED OUT
AS STORM TRACK EAST SOUTHEAST INTO MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IF THIS THUNDERSTORM COMPLEX CAN CLEAR EAST OF THE OUTLOOK AREA
MONDAY MORNING...AND SUFFICIENT DESTABILIZATION CAN OCCUR WITH
DAYTIME HEATING MONDAY AFTERNOON...AN ADDITIONAL SEVERE THREAT MAY
PRESENT ITSELF MONDAY AFTERNOON. LARGE HAIL AND DAMAGING WIND GUSTS
WOULD BE THE PRIMARY THREATS WITH ANY STORMS THAT MAY FORM MONDAY
AFTERNOON WITH AREAS SOUTH OF INTERSTATE 70 HAVING THE HIGHEST
PROBABILITY OF THIS OCCURRING. HOWEVER THIS REMAINS HIGHLY UNCERTAIN
DUE TO UNKNOWN IMPACTS OF OVERNIGHT STORMS.

ANOTHER LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO AGAIN DEVELOP
ACROSS CENTRAL KANSAS MONDAY NIGHT...AND MOVE INTO THE OUTLOOK AREA
BY TUESDAY MORNING. SIMILARLY TO THE PREVIOUS COMPLEX THE NIGHT
BEFORE...THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...THOUGH
A MARGINAL LARGE HAIL AND/OR DAMAGING WIND THREAT IS POSSIBLE.

MORE THAN LIKELY...THE GREATEST THREAT FROM ALL THESE THUNDERSTORM
COMPLEXES WILL BE THE RISK FOR REPEATED ROUNDS OF HEAVY AND EXCESSIVE
RAINFALL...LEADING TO THE POTENTIAL FOR FLOODING. WITH NUMEROUS
ROUNDS OF STORMS...AND COPIOUS AMOUNTS OF MOISTURE FOR THESE STORMS
TO TAP...THIS WEATHER PATTERN APPEARS VERY FAVORABLE FOR BOTH
LOCALIZED FLASH FLOODING AND RIVER FLOODING LATE TONIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...THOUGH MAY BE
NECESSARY MONDAY AFTERNOON. SHOULD HEAVY RAIN MOVE THROUGH THE AREA
TONIGHT...SPOTTERS ARE URGED TO REPORT RAINFALL TOTALS.

DUX

In the hours before

Local storm report, Jun 15, 1:57 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
257 AM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     HEAVY RAIN       ROSENDALE               40.04N 94.82W
06/15/2009  M2.50 INCH       ANDREW             MO   CO-OP OBSERVER

            OBSERVER MEASURED 2.5 INCHES OF RAIN SO FAR. HEAVY RAIN
            CONTINUES AT THIS TIME.

&&

DDEROCHE

The radar

The Topeka radar (KTWX), 141 km away, was scanning. The volume nearest the first event began at 08:07 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 11 flash flood, 1 lightning. Local standard time, as filed.

Flash Flood, Holt

When
June 15, 2:09 AM CST
Where
Holt County, 0.53 mi W of Forest City to 0.73 mi WSW of Forest City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.980, -95.190

Highway 111 near the bridge coming out of Forest City was flooded.

Flash Flood, Holt

When
June 15, 3:15 AM CST to 9:15 AM CST
Where
Holt County, 2.11 mi NW of Forest City to 1.32 mi WNW of Forest City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.000, -95.210

Flash flooding was observed on several roads, due to the heavy rains.

Flash Flood, De Kalb

When
June 15, 3:30 AM CST
Where
De Kalb County, 3.71 mi W of Weatherby to 2.25 mi ENE of Maysville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.920, -94.320

Route W was closed due to flash flooding.

Flash Flood, Holt

When
June 15, 5:45 AM CST to 11:45 AM CST
Where
Holt County, 2.07 mi S of Oregon to 2.34 mi S of Forest City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.950, -95.150

Route T was closed between Forest City and Route O.

Thunderstorm Wind, Cass

When
June 15, 9:57 PM CST
Where
Cass County, 0.88 mi SW of Lisle
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.540, -94.610

A trained spotter estimated a wind gust to 70 mph.

Thunderstorm Wind, Bates

When
June 15, 9:57 PM CST
Where
Bates County, 0.54 mi E of Rich Hill
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.100, -94.360

Several trees were reported down.

Thunderstorm Wind, Bates

When
June 15, 10:00 PM CST
Where
Bates County, 0.88 mi NW of Merwin
Measured
78 kt (90 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
38.410, -94.610

Drexel Fire Chief reported a wind gust, estimated to be 90 mph. A house was blown off its foundation.

Thunderstorm Wind, Cass

When
June 15, 10:00 PM CST
Where
Cass County, 0.54 mi W of Drexel
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.480, -94.610

Highway Patrol reported a mobile home park was hit with winds up to 70 mph. Five trailers were damaged.

Thunderstorm Wind, Jackson

When
June 15, 10:12 PM CST
Where
Jackson County, 0.88 mi SW of South Lee
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.890, -94.380

A trained spotter reported an estimated wind gust to 70 mph, at Highway 150 and Ward Road.

Thunderstorm Wind, Henry

When
June 15, 10:25 PM CST
Where
Henry County, 4.08 mi NNW of La Due
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.370, -93.920

Trained spotter estimated a wind gust to 70 mph.

Thunderstorm Wind, Henry

When
June 15, 10:25 PM CST
Where
Henry County, 1.48 mi NNW of Clinton Mem Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.370, -93.690

A barn was blown down at Highway W and SE 500 Road.

Thunderstorm Wind, Jackson

When
June 15, 10:27 PM CST
Where
Jackson County, 2.14 mi SSE of Raytown
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.990, -94.470

A thunderstorm wind gust was estimated to 60 mph.

Thunderstorm Wind, Henry

When
June 15, 10:30 PM CST
Where
Henry County, 0.69 mi S of Clinton
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.370, -93.770

Thunderstorm winds estimated to 70 mph, knocked down a 3 foot diameter tree on a house.

Thunderstorm Wind, Johnson

When
June 15, 10:45 PM CST
Where
Johnson County, 1.28 mi ESE of Warrensburg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.760, -93.730

Trees and power lines were reported down.

Thunderstorm Wind, Johnson

When
June 15, 10:52 PM CST
Where
Johnson County, 0.69 mi N of (Szl)whiteman Afb
Measured
50 kt (58 mph) estimated gust
Reported by
ASOS
Coordinates
38.730, -93.550

Whiteman Air Force Base ASOS had a peak wind gust of 50 knots.

Flash Flood, Holt

When
June 15, 11:00 PM CST to June 16, 5:00 AM CST
Where
Holt County, 0.53 mi E of Oregon to 2 mi SE of Forest City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.980, -95.140

Water was running over the road at 111th Street and Kinsey Creek.

Thunderstorm Wind, Pettis

When
June 15, 11:01 PM CST
Where
Pettis County, 0.88 mi SE of La Monte
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.770, -93.420

A trained spotter estimated wind gusts to 60 mph.

Thunderstorm Wind, Lafayette

When
June 15, 11:07 PM CST
Where
Lafayette County, 1.38 mi S of Higginsville Jct Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.980, -93.730

Power lines were reported down.

Thunderstorm Wind, Pettis

When
June 15, 11:10 PM CST to 11:20 PM CST
Where
Pettis County, Sedalia
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.700, -93.230

Wind gusts were estimated up to 60 mph, and lasted for 10 minutes.

Flash Flood, Henry

When
June 15, 11:15 PM CST to June 16, 5:15 AM CST
Where
Henry County, 0.54 mi E of Windsor to 1.65 mi SSE of Windsor
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.530, -93.520

Water was running over Highway E, south of Windsor.

Flash Flood, Henry

When
June 15, 11:15 PM CST to June 16, 5:15 AM CST
Where
Henry County, 0.69 mi S of Clinton to 0.73 mi S of Clinton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.370, -93.770

Water Street is impassable, due to water running over the road.

Flash Flood, Cooper

When
June 15, 11:15 PM CST to June 16, 5:15 AM CST
Where
Cooper County, 0.54 mi W of Blackwater to 1.91 mi WSW of Blackwater
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.980, -92.990

Water is covering area roads.

Flash Flood, Pettis

When
June 15, 11:45 PM CST to June 16, 5:45 AM CST
Where
Pettis County, Sedalia to 0.45 mi S of Sedalia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.700, -93.230

Water is reported to cover area roads.

Lightning, Bates

When
June 16, 1:36 AM CST
Where
Bates County, 2.8 mi WNW of Butler
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
38.260, -94.380

Lightning caused damage to a house.

Flash Flood, Cass

When
June 16, 6:37 AM CST to 12:37 PM CST
Where
Cass County, 0.88 mi SE of Drexel to 0.47 mi ESE of Drexel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.470, -94.590

State Route 18 was closed, due to water over the roadway.

Flash Flood, Bates

When
June 16, 6:51 AM CST to 12:51 PM CST
Where
Bates County, 1.77 mi WSW of Spruce to 0.86 mi WSW of Spruce
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.260, -94.160

State Route H east of Butler, was closed due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177480, 177856, 177858, 177859, 177869, 177870, 177868, 177905, 177872, 177871, 177874, 177873, 177911, 177908, 177904, 177860, 177906, 177915, 177909, 177861, 177863, 177864, 177865, 177913, 177866, 177867.